MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0003
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A service engineer (se) evaluated the device at the customer site.The root cause of the reported issue was determined to be due to the ascites level sensor cable rubbing against the back rotating part of the ascites pump.This caused the pump to overheat from friction and shut off.The issue was resolved by replacing the cable back to the proper position.Afterwards, the device passed functional testing.
 
Event or Problem Description
At 240 am est, the device user (du) reported low reservoir mode and cycling reservoir issues three hours and thirteen minutes into perfusion.During troubleshooting, it was confirmed that there was volume collecting at the bottom of the liver bowl, but there were no kinks in the tubing.It was recommended that the surgeon inspect the liver to resolve hemostasis.At 333 am est the du reported there were no flows on the machine, the reservoir volume was empty and volume was collecting at the bottom of the liver bowl.Troubleshooting was performed and it was confirmed that the centrifugal pump was working but the ascites pump was not running despite "1" being listed for ascites on the graphical interface screen.After powering the device off and back on, it was confirmed that the ascites pump was functioning and volume was returning to the reservoir.Prior to this resolution, lack of flow lasted about one hour.As a result, the liver's lactate increased from 0.88 to 8.44.The du declined to use the donor liver due to the inability to clear lactate adequately but continued with the perfusion in case another site wished to take the donor liver.Subsequently, the ascites pump stopped working again.Additional troubleshooting was performed, resulting in the ascites pump functioning normally again.The donor liver was also declined by other sites, thus it was discarded.

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
3500 john smith drive
oxford business park south
oxford, oxfordshire, gb OX4 2 WB
UK  OX4 2WB
MDR Report Key20343995
Report Number3022300078-2024-00019
Device Sequence Number20814879
Product Code QQK
UDI-Device Identifier05060462240005
UDI-Public5060462240005
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2024
Report Date (Section F) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD0003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/04/2024
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer09/04/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA10/01/2024